MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000559
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 04/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A medwatch report was received on 30apr2025 that reported the patient was hospitalized on (b)(6) 2025 for an acute illness (non-diabetes related).Symptoms included abdominal pain, nausea, and vomiting.The patient was reported to have continued on their ominpod 5 system during the duration of hospitalization.During the course of the hospitalization while the omnipod 5 system was in automated mode, the patient developed dka (diabetic ketoacidosis) with euglycemia.The health care provider reported that per the downloaded data and the electronic health record the patient's blood glucose levels were in their target range (70-180 mg/dl) 87% of the time.The health care provided stated multiple devices appears in the glooko report and that they had just picked one when providing the device serial numbers.Gpm (global product monitoring) later spoke with the patient and confirmed the correct serial number that was worn during hospitalization.In the report, it was stated that the omnipod 5 system appeared to have been paused for long periods of time while in euglycemia, except when the patient was given dexamethasone in the operating room which increased their glucose levels, and their omnipod 5 system delivered insulin in reaction to the blood glucose elevations.The patient's health care provider felt that the algorithm failed to deliver sufficient insulin during period of dka with euglycemic.No specific symptoms were provided associated with the dka.The patient was treated with the hospital's iv (intravenous) insulin dka protocol and the omnipod 5 system was set to manual mode.There was no evidence that the development of dka resulted in a longer hospital stay.
 
Additional Manufacturer Narrative
Review of the available cloud data for the period of 13apr2025 to 14apr2025 showed no evidence of issues with the system.The data showed that the automated algorithm was able to appropriately adapt the microbolus amounts based on estimated glucose values received by the pod from the dexcom g6 sensor.All boluses programmed by the user were correctly calculated and successfully delivered.No evidence of issues with the system was observed in the available data.Locked down smartphone: phone_control_ios omnipod software app version: 1.1.6 smartphone operating system: 18.3 smartphone hardware: iphone13.2 cgm sensor type: g6 *please note, that section d is capturing the device identifiers as reported by the complainant. this may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key21961976
Report Number3004464228-2025-19401
Device Sequence Number9274768
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-000559
Device Catalogue NumberM009-P-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/05/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age28 YR
Patient SexUnknown